Lectures on matroids. (English) Zbl 0151.33801

Author’s summary: This work is based on a series of papers in the [Trans. Am. Math. Soc. 88, 144–160 (1958); 88, 161–174 (1958; Zbl 0081.17301); 90, 527–552 (1959; Zbl 0084.39504)].
These papers set out a theory of matroids, with special emphasis on the conditions for a matroid to represent a graph. The treatment is as rigorous as that in the original papers, but it is hoped that the present work is easier to read, because less condensed. Many theorems originally proved only for “regular matroids” have been generalized to the less restricted class of “binary” ones, and the last part of the work has been improved by the incorporation of a theory of “even” matroids
Reviewer: P. Dembowski


05B35 Combinatorial aspects of matroids and geometric lattices
Full Text: DOI